Oklahoma, 2008Damaging Wind in Oklahoma, June 14, 2008
June 14, 2008 · NWS TSA · 1 event in 1 county or zone
Isolated severe thunderstorms developed across southeastern Oklahoma during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $480,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed across southeastern Oklahoma during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 1:38 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 1:38 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT SAT JUN 14 2008
.DISCUSSION...
WATCH #526 FOR MUCH OF EASTERN OKLAHOMA AND WATCH #527 FOR PARTS OF
WEST CENTRAL ARKANSAS ARE BOTH EFFECTIVE UNTIL 10Z. STRONG TO SEVERE
ELEVATED CONVECTION CONTINUES TO SLOWLY SHIFT SOUTH SOUTHEAST WITH
TIME AS AN 850 MB BOUNDARY CONTINUES PROVIDE THE FOCUS. MAY OPT TO
ADD PATCHY FOG TO NE OK AND NW AR ZONES AS SKIES CLEAR...BUT WILL
GAGE TRENDS JUST UP TO ZONE ISSUANCE. WILL TAILOR HIGHEST POPS
ACROSS SOUTHEAST OKLAHOMA THIS MORNING LARGELY BASED ON RADAR
TRENDS...THOUGH MODELS DISSIPATE CONVECTION BETWEEN 12 AND 18Z.
WILL PROCEED WITH CAUTION AND LEAVE POPS OUT FOR THIS AFTERNOON.
WEAKER CONVECTION MAY DEVELOP ACROSS SRN KANSAS LATE TONIGHT. SO
WILL GO AHEAD WITH LOW POPS ACROSS NE OK. BETTER CHANCES FOR AN
ORGANIZED MCS COME SUNDAY NIGHT AND MONDAY MORNING ACROSS FAR ERN
OK AND NW AR. OVERALL PATTERN HASNT CHANGED MUCH FOR THE
EXTENDED... AS NW UPPER FLOW...UPSLOPE SURFACE FLOW AND
UNACCOUNTED FOR SURFACE BOUNDARIES WILL ALL AID IN ADDITIONAL MCS
DEVELOPMENT FOR MUCH OF THE UPCOMING WEEK. BEST CHANCE FOR A DRY
DAY ACROSS ALL OF THE FA MAY BE WEDNESDAY...HOWEVER CONFIDENCE
REMAINS TOO LOW TO REMOVE POPS...SO WILL KEEP SLIGHT CHANCE
AREAWIDE. OTHERWISE...CHANCE POPS WILL BE THE RULE FOR THE
REMAINDER OF THE EXTENDED FORECAST. DIDNT STRAY TOO FAR FROM MOS
AS DEPICTING RAIN COOLED/DEBRIS CLOUDED AREAS REMAIN A CHALLENGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 73 92 70 / 10 10 20 30
FSM 89 70 92 72 / 20 10 10 30
MLC 89 72 92 72 / 40 10 10 30
BVO 90 68 93 68 / 10 10 20 30
FYV 86 63 89 66 / 10 10 10 40
BYV 83 63 88 65 / 10 10 10 50
MKO 88 70 92 71 / 10 10 10 30
MIO 89 68 91 66 / 10 10 20 40
F10 88 71 92 72 / 10 10 10 30
HHW 90 71 92 71 / 50 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...69
LONG TERM....23
In the hours before
Special weather statement, Jun 13, 11:09 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008
OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632Special weather statement, Jun 14, 12:06 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008
OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.
A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602Special weather statement, Jun 14, 12:37 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT SAT JUN 14 2008
OKZ067-070-140715-
MUSKOGEE OK-WAGONER OK-
137 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 137 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF HASKELL...MOVING EAST AT 31 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...STONEBLUFF...
REDBIRD...MUSKOGEE...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3597 9529 3595 9528 3591 9528 3589 9526
3584 9525 3583 9526 3582 9524 3571 9522
3574 9576 3594 9576 3598 9528
TIME...MOT...LOC 0637Z 269DEG 27KT 3585 9565Special weather statement, Jun 14, 1:10 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT SAT JUN 14 2008
OKZ049-073-075-140800-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAILEYVILLE...MOVING SOUTHEAST AT 29 MPH.
A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 300 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. INTENSE LIGHTNING AND PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED.
LAT...LON 3464 9513 3435 9549 3459 9567 3476 9585
3499 9553
TIME...MOT...LOC 0710Z 318DEG 25KT 3479 9562Thunderstorm Wind, Choctaw
- When
- June 14, 4:30 AM CST
- Where
- Choctaw County, Ft Towson
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $480,000
- Reported by
- Utility Company
- Coordinates
- 34.020, -95.270
Thunderstorm wind gusts measured to at least 75 mph damaged a power plant near Fort Towson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Maryland, June 14, 2008$44,000 · 50 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113138.